Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Thursday, April 26, 2007

"We're" doing great

Sarah noted she feels my lamictal journey is a "we" experience. Trust me, that's a good feeling, because if it had been/becomes worse you'll hear all the gory details.

Thus far though, not so bad. I just took the last pill for week 4. Week 5 is the last week of increasing, then my doctor will determine what happens next. I think probably we'll hold at that dose for now because I'm feeling pretty strongly that it is time to let my body process all these med changes.

The only downsides have been some headaches, some mania that I fixed with adjusting doses of other things, and I threw up once and gagged pretty hard once. That's not bad, especially since in the same time I've done the lamictal I've gotten back on a touch of lithium, then increased that dose by a smidgen that only my body would care about. I also increased my depakote dose to the staggering 2500 mgs per day, requiring me to swallow 5 pills that are around 1/2" long each. I've come a long way because I can swallow all 5 at once. There was a long, long time I couldn't swallow the tiniest pills together or without hiding them soft foods.

The other things that are side effects are things I used to be really bothered by but now am so used to they are normal. I've gained a little weight, nothing major. I'm not sleeping well but there could be other reasons for that. I am waiting for my thyroid check; I won't be amazed if that med needs increased a tad. I have some fine motor tremor. The worst is that I've had a few times I've gotten very dizzy when I've not had enough to drink and am hot. That's not going to work well.

So yes, we're doing great. Hopefully I continue to tolerate this stuff and get benefit out of it; it's one I don't get a lot of room to play with the dose because my dose is limited because it is affected by taking depakote. It's also going to be interesting to balance this next increase if it can be balanced because each increase has meant a new period of mania that I've had to adjust something to accomodate. I'm very reluctant to further reduce my antidepressant (imipramine) which is the major way to do this. We'll see.

Saturday is psychiatrist day. I should have lots of new information then because I'm going with lots of questions. Hopefully I can be as tearfully honest as my recently resolved hopelessness has been making me be with others.

1 comment:

Sarah said...

Why is it that I blush when you mention me!?!?!? It almost makes me feel FAAAAAAAAAAMOUS!

I feel famous! Oh so famous! I feel famous and squamous and ... oh, wait, that's not the song!

LOL
I've just been thinking about you quite a lot lately and while I haven't been WORRIED that you weren't talking about your Lamictal switch, I was kinda curious as to how it was going. Now, not only do I know, I am famous; I'm so famous; I'm so famous and squamous and sillllllllllllllllllllllllllly! ; )

Just know that this Oregonian woman is on your side and constantly cheering you on!